# SDR CALA9601046

- Difficulty date: July 19, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N15255
- Make and model: Boeing 737291
- Aircraft serial: 21069
- System (JASC): 3340 · Exterior Lighting
- Part: Strobe Light
- Part number: 300909103
- Condition: Lightning Strike
- Location: Tail Section
- Part time: 13,326 hours
- Stage of operation: CR
- Nature of condition: B, C
- Precautionary procedure: A

## Discrepancy

THE AIRCRAFT WAS STRUCK BY LIGHTNING WHILE AT FL 210 EN ROUTE FROM RDU TO EWR.  THE COCKPIT FILLED WITH SMOKE AND A LOUD POP WAS HEARD.  THE EXTERNAL LIGHT CIRCUIT BREAKER HAD VISIBLE FLAMES MOMENTARILY AND HAD TRIPPED AND MELTED.  BOTH COCKPIT SMOKE HOODS WERE USED, AIRCRAFT WAS DIVERTED TO BWI AND LANDED WITHOUT INCIDENT.  INSPECTION PER MM 05-51-151 FOUND THE AFT STROBE LIGHT HAD BEEN STRUCK AND THE RUDDER HAD A BURNED OUT RIVET AND BURNED PAINT.  THE BURNED CIRCUIT BREAKER WAS REPLACED.  THE AFT STROBE LIGHT WAS REPLACED AND A NEW WIRE AND PIN FROM J-CANNON PLUG TO GROUND WAS INSTALLED IAW MM 33-40-03.  SPEED TAPE WAS APPLIED OVER THE MISSING RIVET.  PART TC, 10,152.
